Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 7, NWS Hastings, NE

March 27, 200619 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Mar 27, 2006, 2:12 AM CST for 19 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 27, 2006, 9:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2006, 2:12 AM CST (08:12 UTC)
In effect from
Mar 27, 2006, 9:00 AM CST
Expired
Mar 27, 2006, 4:58 PM CST
In force
8 hr
Issued by
NWS Hastings, NE
All 25 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nuckolls County, NE, Phelps County, NE, Sherman County, NE, Thayer County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 25 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-201 m²/s²
0-3 km storm-relative helicity
-173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 270812
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
212 AM CST MON MAR 27 2006

...WIDESPREAD STRONG WINDS EXPECTED THIS MORNING THROUGH THIS
AFTERNOON...

.STRONG SURFACE LOW PRESSURE WILL MOVE FROM NORTHEASTERN NEBRASKA
THIS MORNING TO SOUTHEAST IOWA THIS AFTERNOON. A TIGHT PRESSURE
GRADIENT ASSOCIATED WITH THE MOVING LOW PRESSURE SYSTEM WILL BRING
STRONG AND GUSTY WINDS TODAY.

KSZ005>007-017>019-NEZ046>048-060>063-072>077-082>087-271615-
/O.NEW.KGID.WI.Y.0007.060327T1500Z-060327T2100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD-
MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL...
CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
212 AM CST MON MAR 27 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP ACROSS THE ADVISORY AREA THIS MORNING AND WILL CONTINUE
INTO THE AFTERNOON HOURS. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHEN DRIVING IN THE HIGH WINDS.

$$

19
3 follow-up statements
000 
WWUS73 KGID 271534 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
934 AM CST MON MAR 27 2006

KSZ005>007-017>019-NEZ046>048-060>063-072>077-082>087-272100-
/O.CON.KGID.WI.Y.0007.000000T0000Z-060327T2100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD-
MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL...
CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
934 AM CST MON MAR 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH
HAVE ALREADY DEVELOPED THIS MORNING FOR AREAS WEST OF A BELOIT
KANSAS TO KEARNEY NEBRASKA LINE. WINDS ARE EXPECTED TO REMAIN
STRONG WELL INTO THE AFTERNOON HOURS FOR THIS PORTION OF THE
ADVISORY AREA. NORTHWEST WINDS ARE ALSO EXPECTED TO INCREASE TO A
SUSTAINED SPEED OF 25 TO AROUND 30 MPH BY EARLY THIS AFTERNOON FOR
AREAS EAST OF THE BELOIT TO KEARNEY LINE. WINDS ARE THEN EXPECTED TO
EASE BELOW ADVISORY CRITERIA BY SUNSET OVER THE ENTIRE WIND
ADVISORY AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHEN DRIVING IN THE HIGH WINDS.

$$
000 
WWUS73 KGID 271903 AAB
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
103 PM CST MON MAR 27 2006

KSZ007-NEZ046>048-061>063-074>077-085>087-272015-
/O.CAN.KGID.WI.Y.0007.000000T0000Z-060327T2100Z/
JEWELL-SHERMAN-HOWARD-MERRICK-BUFFALO-HALL-HAMILTON-KEARNEY-ADAMS-
CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...LOUP CITY...ST. PAUL...
CENTRAL CITY...KEARNEY...GRAND ISLAND...AURORA...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON...
HEBRON
103 PM CST MON MAR 27 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY FOR AREAS EAST OF A LINE EXTENDING FROM ELM CREEK IN
BUFFALO COUNTY NEBRASKA TO MANKATO IN JEWELL COUNTY KANSAS. THICK
CLOUD COVER HAS LIMITED HEATING AND HENCE MIXING OF STRONGER WINDS
ALOFT DOWN TO THE SURFACE. ALTHOUGH NORTHWEST WINDS AT 15 TO 30 MPH
CAN STILL BE EXPECTED THROUGH THIS AFTERNOON...ADVISORY LEVEL WIND
SPEEDS ARE NO LONGER EXPECTED.

$$

KSZ005-006-017>019-NEZ060-072-073-082>084-272300-
/O.EXT.KGID.WI.Y.0007.000000T0000Z-060327T2300Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS-
HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD...
HOLDREGE...BEAVER CITY...ALMA...FRANKLIN
103 PM CST MON MAR 27 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

LOOK FOR NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH
TO CONTINUE THROUGH THIS AFTERNOON BEFORE EASING BELOW ADVISORY
CRITERIA BY THE LATE AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHEN DRIVING IN THE HIGH WINDS.

$$
000 
WWUS73 KGID 272258
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
458 PM CST MON MAR 27 2006

KSZ005-006-017>019-NEZ060-072-073-082>084-280000-
/O.CAN.KGID.WI.Y.0007.000000T0000Z-060327T2300Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS-
HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD...
HOLDREGE...BEAVER CITY...ALMA...FRANKLIN
458 PM CST MON MAR 27 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY THAT WAS POSTED EARLIER TODAY.  

NORTHWEST WINDS WILL CONTINUE TO DECREASE DURING THE NIGHT. WIND
SPEEDS WILL BE IN THE 15 TO 25 MPH RANGE THROUGH 9 PM...THEN IN
THE 10 TO 15 MPH RANGE FOR THE REST OF THE NIGHT.

$$

KISNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:11 PM CST, 11 hours 1 minute earlier.

Area forecast discussion, Mar 26, 3:11 PM CST, 11 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CST SUN MAR 26 2006

.SHORT TERM...TONIGHT THROUGH 12Z WEDNESDAY. MAIN CONCERNS WILL BE
CHANCE OF PRECIPITATION TONIGHT AND AGAIN LATE TUESDAY NIGHT AND
TEMPERATURES THROUGH THE PERIOD.

CURRENT SATELLITE AND RADAR SHOWS SOME CONVECTIVE DEVELOPMENT
ACROSS WESTERN NEBRASKA. SO FAR THIS IS MOSTLY ALOFT. CURRENT
ANALYSIS SHOWS THAT THE COLD FRONT IS IN THE NEBRASKA PANHANDLE.
PRECIPITATION WILL BE DEVELOPING ALONG AND AHEAD OF THE COLD FRONT
THIS EVENING. THE FRONT WILL MOVE THROUGH MUCH OF THE FORECAST
AREA BY 06Z. THE BEST CHANCE OF PRECIPITATION WILL BE THIS
EVENING...MOSTLY IN THE EASTERN PART OF THE FORECAST AREA. DRY AIR
GETS WRAPPED INTO THE SYSTEM LATER TONIGHT. WITH THE TRACK OF THE
LOW...THE PRECIPITATION WILL BE CUT OFF AS THIS DRY AIR MOVES INTO
THE FORECAST AREA BEHIND THE COLD FRONT. THEN TOWARD MORNING WRAP
AROUND MOISTURE GETS INTO THE FORECAST AREA AND BRINGS ANOTHER
CHANCE FOR SOME PRECIPITATION. WITH TEMPERATURES NEAR FREEZING
EXPECT THAT THERE COULD BE SOME SNOW MIXED WITH THE RAIN SHOWERS.
A FEW LOCATIONS IN THE NORTH MAY EVEN HAVE IT CHANGE OVER TO ALL
SNOW FOR A SHORT TIME.

THE UPPER LEVEL LOW IS SLOW TO MOVE OUT AND THOUGH THE
PRECIPITATION COMES TO AN END BY MONDAY MORNING...CLOUDS WILL
PERSIST IN THE NORTHEAST DUE TO THE MOISTURE THAT CONTINUES TO
WRAP INTO THE AREA THROUGH MONDAY AFTERNOON. AN UPPER RIDGE AND
SURFACE HIGH PRESSURE BUILD INTO THE FORECAST AREA MONDAY NIGHT
AND TUESDAY. ANOTHER UPPER LOW WILL SEND A SHORT WAVE INTO THE
AREA LATE TUESDAY NIGHT. WITH A STRONG LOW LEVEL JET BRINGING A
STREAM OF WARM MOIST AIR INTO THE AREA EXPECT THAT THERE WILL BE
SOME SHOWERS DEVELOPING ON THE NOSE OF THE JET IN THE SOUTHEAST
PART OF THE FORECAST AREA LATE TUESDAY NIGHT.

THE CURRENT SNOW PACK CONTINUES TO CAUSE TEMPERATURE CHALLENGES.
CLOUDS WILL SLOW TEMPERATURES FROM WARMING A LITTLE IN THE
NORTHEAST ON MONDAY AND THERE IS COOLER AIR BEHIND THE COLD FRONT
FROM TONIGHT. ON TUESDAY THE SUN WILL BE OUT AND THERE WILL BE
FAIRLY GOOD WARMING...THE SNOW WILL KEEP TEMPERATURES DOWN A
LITTLE BIT.

.LONG TERM...12Z WEDNESDAY THROUGH SUNDAY. THE PRIMARY FORECAST
CONCERN REVOLVES AROUND THE POTENTIAL FOR THUNDERSTORMS WEDNESDAY
THROUGH THURSDAY.

AN UPPER LEVEL SHORT WAVE TROUGH WILL BE SITUATED OVER THE WESTERN
CONUS AT THE START OF THE PERIOD.  BROAD SOUTHWESTERLY FLOW ALOFT
OVER THE PLAINS...WITH A MOIST SOUTHERLY FEED IN THE LOW LEVELS WILL
SET THE STAGE FOR AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS.  THE BEST CHANCE FOR PRECIPITATION SHOULD BE
WEDNESDAY NIGHT INTO THURSDAY AS THE WHOLE SYSTEM BEGINS TO PULL OUT
INTO THE PLAINS.  THERE COULD BE A FEW  SEVERE THUNDERSTORMS WITH
THIS SYSTEM...BUT THE HIGHEST THREAT APPEARS TO BE SOUTHEAST OF OUR
CWA IN ASSOCIATION WITH BETTER MOISTURE AND INSTABILITY.  CLOUDS
COULD BE THICK ON WEDNESDAY AS WARM MOIST AIR RIDES UP AND OVER THE
LAST REMNANTS OF OUR SNOW PACK.  THIS COULD RESULT IN A DENSE
OVERCAST THAT WOULD ACT TO LIMIT SFC HEATING AND INSTABILITY.  CLOUD
THICKNESS WILL BE SOMEWHAT DEPENDENT ON HOW MUCH SNOW WE HAVE LEFT
ON THE GROUND BY THIS POINT.  CURRENT THINKING IS THAT MOST OF ANY
REMAINING SNOW FIELDS WILL MELT AWAY BY WEDNESDAY.  THEREFORE...WILL
GO WITH MOSTLY CLOUDY SKIES FOR NOW BUT IF THERE IS STILL A GOOD
DEAL OF SNOW LEFT ON WEDNESDAY THEN WE WOULD LIKELY BE STUCK IN A
THICK LOW CLOUD BANK MOST OF THE DAY.  AS FOR TEMPERATURES...THEY
SHOULD RETURN TO NEAR NORMAL READINGS FOR THE REST OF THE WEEK ONCE
THE SNOW HAS MELTED OFF.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 27, 2:03 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
203 AM CST MON MAR 27 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
203 AM CST MON MAR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

EXPECT PATCHY DENSE FOG OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. THERE IS A CHANCE OF SEVERE WEATHER THURSDAY
AFTERNOON...INCLUDING STRONG THUNDERSTORM WIND GUSTS AND LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

Nearby

Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.